Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 143, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 22, 2004, 10:00 AM CST for Vernon Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2004, 10:00 AM CST (16:00 UTC)
- Expired
- Dec 22, 2004, 11:00 AM CST
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 221600 SVRLCH LAC115-221700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CST WED DEC 22 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 1100 AM CST * AT 952 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ROSEPINE...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... PICKERING BY 1005 AM CST FORT POLK BY 1010 AM CST PITKIN BY 1020 AM CST LACAMP AND SIMPSON BY 1035 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3093 9345 3087 9331 3092 9286 3131 9296 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 9:30 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 22, 9:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 AM CST WED DEC 22 2004 .UPDATE...DECIDED TO INCREASE POPS AS GOOD CONVERGENCE ALONG FRONT COMBINED WITH A SURFACE LOW OFF THE IMMEDIATE CENTRAL TEXAS COAST HELPS TO SPAWN WIDESPRERAD CONVECTION. MOISTURE CONVERGENCE EXPECTED TO BE MAXIMIZED IN NORTHWEST GULF OVER THE NEXT FEW HOURS SO EXPECT DEVELOPMENT INTO SOUTHWEST LOUISIANA SHORTLY. TEMPERATURES A LITTLE WARMER NORTH SO WILL MAKE SOME MINOR CHANGES. OTHERWISE...FRONT APPEARS TO BE ON TRACK TO REACH JASPER AROUND NOON...BEAUMONT BETWEEN 2 AND 3 PM...ALEXANDRIA AND LAKE CHARLES BETWEEN 3 AND 4 PM...AND LAFAYETTE AROUND 6 PM. ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON DUE TO COOL TEMPERATURES ALOFT. HAIL THE MOST LIKELY REASON FOR WARNINGS. && .UPDATED POINT TEMPS/POPS... LCH 67 36 46 27 / 90 20 0 5 BPT 65 34 46 26 / 90 10 0 5 AEX 59 28 41 23 / 90 30 0 5 LFT 69 37 46 27 / 90 30 0 5 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SMALL CRAFT ADVISORY...GMZ450-455-470-475. TX...SMALL CRAFT ADVISORY...GMZ450-470. && .PREVIOUS DISCUSSION... PRECIPITATION HAS DIMINISHED BUT THE CHANCES OF RAIN WILL BE HIGH TODAY AHEAD OF A COLD FRONT THAT SHOULD BE PASSING THROUGH THE MORGAN CITY AREA AROUND 6 PM THIS EVENING. AT MID TO UPPER LEVELS...TROUGH AXIS FROM NEBRASKA TO NEW MEXICO EARLY THIS MORNING IS PROGGED TO MOVE EAST TO EASTERN TEXAS THIS EVENING THEN TO EASTERN ARKANSAS...WESTERN LOUISIANA BY EARLY THURSDAY MORNING. AHEAD OF THIS AXIS...MODERATE LOW TO MID LEVEL UPWARD VERTICAL VELOCITIES ARE PROGGED ACROSS THE FORECAST AREA BY SUNRISE TODAY AND MAINLY OVER THE EASTERN EXTREMES OF THE FORECAST AREA BY SUNRISE TONIGHT. LOW TO MID LEVEL LIFT IS PROGGED TO DIMINISH RAPIDLY TONIGHT. BEHIND THE FRONT...MOISTURE WILL ALSO DIMINISH RAPIDLY TONIGHT SO THAT THERE WILL BE SLIGHT CHANCES OF RAIN OVER MOST OF THE AREA TONIGHT AND SMALL CHANCES EXTREME EASTERN PARTS OF THE AREA NEAR THE FRONT. CHANCE OF RAIN WILL DIMINISH RAPIDLY AFTER DARK. DRY WEATHER IS PROGGED TO CONTINUE THURSDAY AND FRIDAY AS THE DRY HIGH PRESSURE SYSTEM BEHIND THE FRONT SETTLES OVER THE AREA. COLD TEMPERATURES ARE FORECAST FOR THURSAY NIGHT AND FRIDAY NIGHT. && .AVIATION... A MIXTURE OF WEATHER WITH IFR TO MVFR CEILINGS TONIGHT TO SHOWERS AND THUNDERSTORMS DURING THE DAY TODAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 67 36 46 27 / 70 20 0 5 BPT 65 34 46 26 / 70 10 0 5 AEX 59 28 41 23 / 70 30 0 5 LFT 69 37 46 27 / 70 30 0 5 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SMALL CRAFT ADVISORY...GMZ450-455-470-475. TX...SMALL CRAFT ADVISORY...GMZ450-470. && 06/20
Hazardous weather outlook, Dec 22, 4:54 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 454 AM CST WED DEC 22 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 231200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 454 AM CST WED DEC 22 2004 .DAY ONE...TODAY AND TONIGHT... A COLD FRONT FROM NORTHWEST LOUISIANA TO SOUTH TEXAS PRIOR TO SUNRISE WEDNESDAY WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY. THE FRONT SHOULD MOVE INTO SOUTHEAST LOUISIANA THIS EVENING. ISOLATED SEVERE STORMS...INCLUDING HIGH WINDS AND ISOLATED TORNADOES...WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MAINLY DRY WEATHER IS EX0PECTED. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... IT MAY BE NECESSARY TO CALL UPON STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL TO SUPPORT SEVERE WEATHER OPERATIONS TODAY. 20
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:02 PM CST | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.